MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 29 april 2025, it was reported by an arthrex employee via email that for a total of 4 units of ar-4500, meniscal cinch, both implants failed to set.This was detected during an right knee meniscus repair surgery on (b)(6) 2025.The procedure was completed successfully with a total use of 8 units of ar-4500; 4 succeeded and 4 failed.There was no patient harm, and no secondary procedure needed.The knot pusher/cutter type is ar-4515.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-4500 meniscal cinch batch 15116180 was received for evaluation.Visual inspection revealed that both insertion spears were on the cannula.The depth stop was between the 10 and 14 marks, with both insertion spears' handles far backward and together.The evaluation of the suture found fraying on the tails with missing anchors.Functional testing was attempted by moving/sliding the insertion spears, both of which were removed from the shaft and inspected.No bent or other issues were noted.The most likely cause of the reported and observed failure is user error, specifically improper surgical technique using the device.Directions for use (dfu) dfu-0156-6 all-inside meniscal repair devices.E.Warnings 7.Pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.G.Precautions 3.The depth stop should be used to avoid piercing structures peripheral to the capsule.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.7.In the event of unsuccessful implantation, the device(s) should only be retrieved under visual confirmation and if loose.Any attempt at retrieving devices entrapped in tissue or without visual confirmation of location may result in tissue damage or injury to the patient.8.Speedcinch, meniscal cinch ii and softstitch devices only: do not advance the implant beyond the tip of the cannula before penetrating the meniscus.9.Meniscal cinch device only: do not pull the trocar back into the cannula after it has been advanced as this could prematurely deploy the implant.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.11.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.12.Meniscal cinch and softstitch devices only: do not trap external suture against handle.13.Meniscal cinch device only: after implanting #1, do not move device before releasing trocar #2.14.Softstitch device only: keep the pushrod in the implant delivery cannula when penetrating soft tissue.

Brand Name
MENISCAL CINCH
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22035486
Report Number1220246-2025-02070
Device Sequence Number12925614
Product Code GAT
UDI-Device Identifier00888867033535
UDI-Public(01)00888867033535(11)230713(17)280630(10)15116180
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH
Device Catalogue NumberAR-4500
Device Lot Number15116180
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown